Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Tourette's Syndrome


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 03/24/2000]
Question: I am currently looking for information on a drug used to treat Tourettes. Its name, I believe is Haladol or Halaperidol. please answer me to my e-mail address.. this is kind of urgent. I would like to know side effects, long term effects, any information on the drug. what would be preferable is a copy of the insert given to the doctor for the drug. thank you.

Answer: Haloperidol has the brand name Haldol. This is a major sedative and usually used to treat psychosis etc. I do not know of an indication for Tourette's Syndrome. But, the side effects are varied. You can get a copy of the drug insert from any pharmacist, also, any book store will have a PDR which has a complete description of the drug and it's side effects. These would include sedation, ataxia, hyperthermia etc. You need to discuss this with your md prior to taking. The side effects are usually not too serious except for sedation.

[posted 02/13/2000]
Question: My 6 yr old son has autism, and I highly suspect tourettes. I have been researching the tourettes more recently to try to find something to reduce the "tics". Someone suggested Pamelor. He is already on Celexa, an SSRI, but it does nothing to decrease the tics. What is your opinion on Pamelor?

trina

Answer: Pamelor is another class of antidepressant. It's major side effect is sedation and I suspect this is what the drug is being used for. I can't imagine that there would be any effect what so ever in Tourette's Syndrome.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.